Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 75, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 2, 2019, 9:37 AM CDT for Haskell County, LeFlore County, Sequoyah County, Oklahoma. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2019, 9:37 AM CDT (14:37 UTC)
- Expired
- Jul 2, 2019, 1:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Haskell County, OK, LeFlore County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 25 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 11:00 AM CDT | FLASH FLOOD | Spiro, OK | WATER RESCUE AT HIGHLINE ROAD NEAR HIGHWAY 271. PICKUP STRANDED IN RISING WATERS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 83 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1306 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
982 WGUS54 KTSA 021437 FFWTSA OKC061-079-135-021830- /O.NEW.KTSA.FF.W.0075.190702T1437Z-190702T1830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Tulsa OK 937 AM CDT Tue Jul 2 2019 The National Weather Service in Tulsa has issued a * Flash Flood Warning for... Northeastern Haskell County in southeastern Oklahoma... Southeastern Sequoyah County in east central Oklahoma... Northern Le Flore County in southeastern Oklahoma... * Until 130 PM CDT. * At 936 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. One to three inches of rain have fallen. Flash flooding is expected to begin shortly. * Some locations that may experience flooding include... Sallisaw... Pocola... Muldrow... Roland... Spiro... Arkoma... Panama... Keota... Bokoshe... Gans... Moffett... Rock Island... Cowlington... Scullyville... Braden... Cottonwood... Dora... Milton... Additional rainfall amounts of one to two inches are possible in the warned area. This includes Interstate 40 in Oklahoma between mile markers 299 and 328. PRECAUTIONARY/PREPAREDNESS ACTIONS... Flooding is occurring or is imminent. It is important to know where you are relative to streams, rivers, or creeks which can become killers in heavy rains. Campers and hikers should avoid streams or creeks. && LAT...LON 3514 9444 3514 9493 3547 9493 3547 9444 $$
2 follow-up statements
377 WGUS74 KTSA 021612 FFSTSA Flash Flood Statement National Weather Service Tulsa OK 1112 AM CDT Tue Jul 2 2019 OKC061-079-135-021830- /O.CON.KTSA.FF.W.0075.000000T0000Z-190702T1830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Haskell OK-Sequoyah OK-Le Flore OK- 1112 AM CDT Tue Jul 2 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR NORTHEASTERN HASKELL...SOUTHEASTERN SEQUOYAH AND NORTHERN LE FLORE COUNTIES... At 1105 AM CDT, emergency management reported flash flooding around Spiro in northern Le Flore county. Three to five inches of rain have fallen across southern Sequoyah and northern Le Flore counties. Flash flooding is already occurring. Some locations that may experience flooding include... Sallisaw... Pocola... Muldrow... Roland... Spiro... Arkoma... Panama... Keota... Bokoshe... Gans... Moffett... Rock Island... Cowlington... Scullyville... Braden... Cottonwood... Dora... Milton... Additional rainfall amounts around one inch are possible in the warned area. This includes Interstate 40 in Oklahoma between mile markers 299 and 328. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Flooding is occurring or is imminent. It is important to know where you are relative to streams, rivers, or creeks which can become killers in heavy rains. Campers and hikers should avoid streams or creeks. && LAT...LON 3514 9444 3514 9493 3547 9493 3547 9444 $$
144 WGUS74 KTSA 021824 FFSTSA Flash Flood Statement National Weather Service Tulsa OK 124 PM CDT Tue Jul 2 2019 OKC061-079-135-021834- /O.EXP.KTSA.FF.W.0075.000000T0000Z-190702T1830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Haskell OK-Sequoyah OK-Le Flore OK- 124 PM CDT Tue Jul 2 2019 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN HASKELL...SOUTHEASTERN SEQUOYAH AND NORTHERN LE FLORE COUNTIES WILL EXPIRE AT 130 PM CDT... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3514 9444 3514 9493 3547 9493 3547 9444 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 5:33 AM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 2, 5:33 AM CDT, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 533 AM CDT Tue Jul 2 2019 ...UPDATE... .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Main concern aviation wise today is the nonzero potential for thunderstorm impacts at all terminals. Short-term wise, it appears that FSM and FYV will be most likely to see these impacts in the next few hours, with existing activity approaching these terminals at present. Will carry TEMPO's with MVFR conditions for a few hours at these two sites this morning. Otherwise, will include a VCTS mention at all sites this morning except for BVO, with additional VCTS mention everywhere except MLC for potential development mid to late afternoon. Thunderstorm impact potential should diminish drastically with the loss of daytime heating. && .PREV DISCUSSION... /Issued 305 AM CDT Tue Jul 2 2019/ DISCUSSION... A typical summertime weather pattern will remain across the area for at least the next week, with near daily chances of mainly afternoon and early evening showers and thunderstorms, especially over the higher terrain areas of southeast Oklahoma and northwest Arkansas. The best rain chances of the entire forecast period will likely be this morning as an upper level disturbance lifts north across the area. the greatest coverage of showers and storms will likely be near and southeast of the Interstate 44 corridor. Another uptick in shower and storm chances may occur by the weekend as a weak frontal boundary attempts to sag south into the area. High temperatures today will be a few degrees below the seasonal normals, but will climb to near normal levels over the next few days as upper heights slowly rise. Slightly above normal temperatures may prevail by late this weekend into early next week as upper ridging tries to take hold, but no oppressively hot weather is expected. Overall, only minor changes were made to the National Blend of Models forecast. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....22
Hazardous weather outlook, Jul 2, 4:23 AM CDT, 5 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 423 AM CDT Tue Jul 2 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-030930- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 423 AM CDT Tue Jul 2 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. HEAVY RAIN. RISK...Limited. AREA...Southeast Oklahoma and West Central Arkansas. ONSET...Ongoing. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Significant. AREA...Easter Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... Isolated to scattered thunderstorms are ongoing this morning across portions of southeast and east central Oklahoma. Coverage is expected to expand further this morning, with thunderstorms spreading northeastward into northeast Oklahoma and western Arkansas. Severe weather is not expected, but isolated locations may receive a brief moderate to heavy downpour this morning. Much of the activity will diminish by the late afternoon and evening hours. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY THROUGH MONDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Daily, mainly afternoon and evening thunderstorm chances will persist through the rest of this week, with the highest chances focused over parts of southeast Oklahoma and western Arkansas. Isolated to scattered thunderstorm potential will spread to all of eastern Oklahoma and western Arkansas by this weekend and continuing into early next week, as nearby northwest flow allows a series of disturbances to move through the area. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:52 AM CDT | Areal Flood Advisory | TSA | Sequoyah | 113 min |
| Jul 2, 8:54 AM CDT | Areal Flood Advisory | TSA | LeFlore | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.